Alert archive / Kansas / Heat Advisories in 2021

Heat Advisory 5, NWS Wichita, KS

August 10, 2021Saline County, Kansas

NWS Wichita, KS issued this heat advisory at Aug 10, 2021, 12:40 PM CDT for Saline County, Kansas. It took effect at Aug 10, 2021, 8:00 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Aug 10, 2021, 12:40 PM CDT (17:40 UTC)
In effect from
Aug 10, 2021, 8:00 PM CDT
Expired
Aug 11, 2021, 8:00 PM CDT
In force
24 hr
Issued by
NWS Wichita, KS

County Saline County, KS

The radar

The Topeka radar (KTWX), 125 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 5.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2232 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted.

026 
WWUS73 KICT 101740
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1240 PM CDT Tue Aug 10 2021

KSZ049-110745-
/O.CAN.KICT.HT.Y.0004.000000T0000Z-210812T0100Z/
/O.NEW.KICT.HT.Y.0005.210811T0100Z-210812T0100Z/
Saline-
Including the city of Salina
1240 PM CDT Tue Aug 10 2021

...HEAT ADVISORY IN EFFECT WEDNESDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Saline County.

* WHEN...On Wednesday afternoon and evening.

* IMPACTS...High temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

KSZ032-033-047-048-101845-
/O.CAN.KICT.HT.Y.0004.000000T0000Z-210811T0100Z/
Russell-Lincoln-Barton-Ellsworth-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, and Wilson
1240 PM CDT Tue Aug 10 2021

...HEAT ADVISORY IS CANCELLED...

Clouds and scattered storms have resulted in slightly lower 
temperatures and the heat advisory has been cancelled.

$$

KSZ050-067-082-091-110100-
/O.CON.KICT.HT.Y.0004.000000T0000Z-210811T0100Z/
Rice-Reno-Kingman-Harper-
Including the cities of Lyons, Sterling, Hutchinson, Kingman, 
Anthony, Harper, and Attica
1240 PM CDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat indices topping out in the 105 to 107 degree range.

* WHERE...Portions of central and south central Kansas.

* WHEN...Through 8 PM CDT Tuesday.

* IMPACTS...High temperatures and high humidity may cause heat 
  illnesses to occur. Make sure to stay properly hydrated and 
  take frequent breaks.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

KSZ051>053-068>072-083-092>096-098>100-110745-
/O.CON.KICT.HT.Y.0004.000000T0000Z-210812T0100Z/
McPherson-Marion-Chase-Harvey-Butler-Greenwood-Woodson-Allen-
Sedgwick-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of McPherson, Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, 
Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, 
Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, 
Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale,
Coffeyville, Independence, and Parsons
1240 PM CDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT WEDNESDAY...

* WHAT...Heat index values of 104 to 109 degrees.

* WHERE...Southeast Kansas.

* WHEN...From noon today to 8 PM CDT Wednesday.

* IMPACTS...High temperatures and high humidity may cause heat 
  illnesses to occur. Make sure to stay properly hydrated and 
  take frequent breaks.

* ADDITIONAL DETAILS...Impactful heat and humidity may continue
  beyond Wednesday for part of the area. Additionally, warm
  overnight low temperatures only falling into the upper 70s will
  add to the impact of the heat, especially for those without air
  conditioning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
3 follow-up statements
091 
WWUS73 KICT 110054
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
754 PM CDT Tue Aug 10 2021

KSZ050-067-082-091-110200-
/O.EXP.KICT.HT.Y.0004.000000T0000Z-210811T0100Z/
Rice-Reno-Kingman-Harper-
Including the cities of Lyons, Sterling, Hutchinson, Kingman, 
Anthony, Harper, and Attica
754 PM CDT Tue Aug 10 2021

...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

Heat indices have dropped below 105.

$$

KSZ051>053-068>072-083-092>096-098>100-111500-
/O.CON.KICT.HT.Y.0004.000000T0000Z-210812T0100Z/
McPherson-Marion-Chase-Harvey-Butler-Greenwood-Woodson-Allen-
Sedgwick-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of McPherson, Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, 
Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, 
Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, 
Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale,
Coffeyville, Independence, and Parsons
754 PM CDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT WEDNESDAY...

* WHAT...Heat index values of 104 to 109 degrees.

* WHERE...Southeast Kansas.

* WHEN...From noon today to 8 PM CDT Wednesday.

* IMPACTS...High temperatures and high humidity may cause heat 
  illnesses to occur. Make sure to stay properly hydrated and 
  take frequent breaks.

* ADDITIONAL DETAILS...Impactful heat and humidity may continue 
  beyond Wednesday for part of the area. Additionally, warm 
  overnight low temperatures only falling into the upper 70s 
  will add to the impact of the heat, especially for those 
  without air conditioning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

KSZ049-111500-
/O.CON.KICT.HT.Y.0005.210811T0100Z-210812T0100Z/
Saline-
Including the city of Salina
754 PM CDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT WEDNESDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Saline County.

* WHEN...On Wednesday afternoon and evening.

* IMPACTS...High temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Impactful heat and humidity may continue
  beyond Wednesday for part of the area. Additionally, warm
  overnight low temperatures only falling into the upper 70s will
  add to the impact of the heat, especially for those without air
  conditioning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
569 
WWUS73 KICT 110818
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
318 AM CDT Wed Aug 11 2021

KSZ032-033-047-048-050-067-082-091-120100-
/O.EXA.KICT.HT.Y.0004.000000T0000Z-210812T0100Z/
Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, Sterling, Hutchinson, 
Kingman, Anthony, Harper, and Attica
318 AM CDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values of 103 to 106.

* WHERE...Portions of central and south-central Kansas.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...High temperatures and high humidity may cause heat
  illnesses to occur. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Martin

KSZ051>053-068>072-083-092>096-098>100-120100-
/O.CON.KICT.HT.Y.0004.000000T0000Z-210812T0100Z/
McPherson-Marion-Chase-Harvey-Butler-Greenwood-Woodson-Allen-
Sedgwick-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of McPherson, Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, 
Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, 
Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, 
Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale,
Coffeyville, Independence, and Parsons
318 AM CDT Wed Aug 11 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values of 104 to 109 degrees.

* WHERE...South-central and southeast Kansas.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...High temperatures and high humidity may cause heat
  illnesses to occur. 

* ADDITIONAL DETAILS...Impactful heat and humidity may continue
  into Thursday, especially southeast Kansas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Martin

KSZ049-120100-
/O.CON.KICT.HT.Y.0005.000000T0000Z-210812T0100Z/
Saline-
Including the city of Salina
318 AM CDT Wed Aug 11 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values of 104 to 109 degrees.

* WHERE...Saline County.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...High temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Martin
801 
WWUS73 KICT 112043
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
343 PM CDT Wed Aug 11 2021

KSZ070>072-094>096-098>100-121045-
/O.EXT.KICT.HT.Y.0004.000000T0000Z-210813T0100Z/
Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Eureka, Madison, Yates Center, Iola, 
Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, 
Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
343 PM CDT Wed Aug 11 2021

...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THURSDAY...

* WHAT...Heat index values of 104 to 109 degrees.

* WHERE...southeast Kansas.

* WHEN...Until 8 PM CDT Thursday.

* IMPACTS...High temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

KSZ032-033-047-048-050>053-067>069-082-083-091>093-120100-
/O.CON.KICT.HT.Y.0004.000000T0000Z-210812T0100Z/
Russell-Lincoln-Barton-Ellsworth-Rice-McPherson-Marion-Chase-Reno-
Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, Sterling, McPherson, 
Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, 
Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
and Arkansas City
343 PM CDT Wed Aug 11 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values of 104 to 109 degrees.

* WHERE...central and south central Kansas.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...High temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...Impactful heat and humidity may continue 
  into Thursday, especially southeast Kansas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

KSZ049-120100-
/O.CON.KICT.HT.Y.0005.000000T0000Z-210812T0100Z/
Saline-
Including the city of Salina
343 PM CDT Wed Aug 11 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values of 104 to 109 degrees.

* WHERE...Saline County.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...High temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this heat advisory went out at Aug 10, 6:32 AM CDT, 6 hours 8 minutes earlier.

Area forecast discussion, Aug 10, 6:32 AM CDT, 6 hours 8 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
632 AM CDT Tue Aug 10 2021

.SHORT TERM...(Today through Wednesday night)
Issued at 331 AM CDT Tue Aug 10 2021

* Conditional risk of scattered, severe thunderstorms through mid-
  week, and possibly beyond

* Impactful heat and humidity through mid-week

Convection ongoing early this morning across north-central Kansas
has been focused along the nose of a veering LLJ that is interacting
with a convectively-induced outflow boundary from last night. As the
LLJ continues to veer out this morning, the 850mb layer will dry out
some thanks to more of a downslope component off the High Plains.
This combined with weakening moisture transport should lead to a
gradual decrease of the AM convection. That said, continued modest
WAA may allow some festering of elevated convection through mid to
late morning.

This afternoon and evening, a SFC low will translate northeast from
Dodge City to Salina, setting up a narrow zone of enhanced
convergence during peak heating. As the low moves northeast, the SFC
flow will become more southwesterly, which should allow a zone of
drier dewpoints (50s/60s) to advect northeast into central Kansas.
Despite the potential for some drier boundary layer air, the SW flow
will also be a warm one, with strong diabatic heating likely pushing
temps to near/above 100 degrees. The warm temps should offset the
drier air, allowing for a modest weakening of the cap, even in the
presence of 13-15C temps aloft. The combination of strong
convergence, a weakening cap, and perhaps a little glancing
influence of a 40-50kt upper jet, may be sufficient for a few storms
to develop in the vicinity of the SFC low and trailing SFC boundary
in the 4pm-10pm timeframe today. Deep layer shear will be weak (20-
30kt), favoring high-based multicell clusters. The deeply-mixed sub-
cloud layer and strong DCAPE should lead to primarily a damaging
wind threat (up to 65 mph). However, effective SRH around 150 m2/s2
and moderate instability may allow some transient/brief rotating
updrafts capable of hail (maybe up to quarter to half dollar size).
The nocturnal LLJ, and associated lift, this evening looks to be
focused more to our N/NE and the convective threat should focus more
to our NE with time. At this time, it appears the greatest risk for
a few severe storms through tonight will be along the I-70 corridor.
Areas further south will be facing warm temps aloft, negligible
forcing, and a stronger cap. Based on this, it appears unlikely that
severe storms will be able to develop across southern KS.

On Wednesday, a cold front will be dropping southeast out of
Nebraska, which may enhanced the convergence along the residual
frontal zone from today. Barring convective augmentation to the
location, this may setup a renewed risk of storms along the I-70
corridor, but possibly as far south as the HWY 54/400 corridor.
Shear looks even weaker on Wednesday, but instability will still be
moderate (2000-2500 j/kg MLCAPE). Once again, damaging wind appears
to be the primary threat, but a marginal hail threat cannot be ruled
out. Initiation, period, will probably hinge on whether or not
the above-mentioned front and enhanced convergence materializes,
especially with continued warm temps aloft.

As for heat headlines, dewpoints this morning are into the low to
mid 70s areawide, with some upper 70s being observed (impressive!).
Those highest dewpoints should mix out some today, especially
central Kansas, but with strong heating should still lead to a
widespread area of 103-108 degree heat indices. Across southeast
Kansas, less mixing will occur and heat indices could approach 110
degrees. A subtle drop in dewpoints is forecast for Wednesday,
shifting the highest threat of dangerous heat and humidity east
some. Based on all of this, we'll go areawide for the Advisory
today, but only extend a portion of the Advisory into Wednesday. The
extended portion of the Advisory will now include the Wichita metro
and Salina (basically the I-135 corridor and points east). Further
extensions may be needed into Thursday, mainly SE KS.

Martin

.LONG TERM...(Thursday through Monday)
Issued at 331 AM CDT Tue Aug 10 2021

Medium range model guidance have begun to trend a bit more westward
with upper level ridging over the Rockies. This gives a higher
probability of some heat relief, both from lower temperatures and
possibly a continued risk of thunderstorms.

Martin

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 631 AM CDT Tue Aug 10 2021

VFR conditions are expected for most locations over the next 24
hours. For the evening hours, a weak diffuse frontal will linger
along Interstate 70, which may lead to the development of SHRA/TSRA
for the late evening hours near the KSLN taf site. So will go with a
VCTS after 00z/Wed. Think the convection will grow upscale late this
evening, so will go with prevailing SHRA/VCTS after 02z, with a
tempo group from reduced vsbys and possibly some variable gusty
winds of 25-40 kts.

Ketcham

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT   100  75 100  75 /  10  20  10  20
Hutchinson     102  75 100  73 /  20  20  10  20
Newton          99  76  98  74 /  20  20  10  20
ElDorado        98  76  98  75 /  10  20  10  20
Winfield-KWLD   98  76  98  75 /   0  10  10  10
Russell        100  72 102  71 /  20  20  10  10
Great Bend      98  71  96  71 /  20  20  10  10
Salina         101  75 101  74 /  20  30  10  20
McPherson       99  74  98  73 /  20  30  10  20
Coffeyville     96  76  96  75 /   0  10  10  10
Chanute         95  76  96  76 /  10  10  10  10
Iola            94  76  95  76 /  10  10  10  10
Parsons-KPPF    96  76  96  75 /   0  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT Wednesday for KSZ049-051>053-
068>072-083-092>096-098>100.

Heat Advisory until 8 PM CDT this evening for KSZ032-033-047-048-
050-067-082-091.

&&

SHORT TERM...RM
LONG TERM...RM
AVIATION...Ketcham
Hazardous weather outlook, Aug 10, 4:46 AM CDT, 7 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
446 AM CDT Tue Aug 10 2021

KSZ032-033-047>053-067>072-082-083-091>096-098>100-111000-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
446 AM CDT Tue Aug 10 2021

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

A few thunderstorms may develop across parts of central Kansas this
afternoon through this evening. If thunderstorms develop, severe
weather will be possible, including wind gusts to 65 mph and hail up
to half dollar size.

Heat indices of 103 to 108 degrees are expected across the entire
area today. Please see the latest Heat Advisory for additional
details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A continued risk of thunderstorms is possible through the end of the
week. Please stay tuned for updates on the potential hazards and the
areas at greatest risk.

Heat indices of 103 to 108 degrees are likely again on Wednesday,
especially along and east of Interstate 135. Please see the latest
Heat Advisory for additional details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight, but any
reports of severe weather are always appreciated.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

Martin

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:07 AM CDTSpecial Weather StatementICTLincoln38 min
Aug 10, 3:13 AM CDTSevere Thunderstorm WarningICTLincoln30 min
Aug 10, 4:15 PM CDTSpecial Weather StatementICTChase30 min
Aug 10, 4:29 PM CDTSevere Thunderstorm WarningICTChase, Harvey, Marion29 min
Aug 10, 4:59 PM CDTSpecial Weather StatementICTChase31 min
Aug 10, 6:37 PM CDTSevere Thunderstorm Warning Considerable damage threatICTBarton, Russell68 min

Nearby

Heat Advisories in Kansas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.